Dentists in your Area:
Rockville, 20852
Distance: 19.7 Miles
Laurel, 20707-5000
Distance: 33.5 Miles
Alexandria, 22314
Distance: 37.3 Miles
Ellicott City, 21042-3607
Distance: 37.3 Miles
Ellicott City, 21042-2801
Distance: 38.6 Miles
Waldorf, 20603
Distance: 42.6 Miles
Windsor Mill, 21244-2869
Distance: 44.4 Miles
Baltimore, 21244-2869
Distance: 44.4 Miles
Westminster, 21157-7109
Distance: 45.5 Miles
Baltimore, 21208-1416
Distance: 46.7 Miles
start your health research here
Search Checkdent
dental-videos
DENTAL FORUM
Search Forum
0

Stomach ache from Novocaine?

User Level:
Patient
Posted by: thesisters  (2 years ago)
Hi there!

I had some cavities filled three days ago. The dentist gave me a shot of Novocaine before the procedure. For the past two days I've got massive stomachache. I guess it's because of the anesthetic. Have you heard of this happening before? Thank you in advance for your replies.
User Level:
Patient
Posted by: proudmama  (2 years ago)
Hello:-)

Nausea, stomach ache and vomiting are some of the side effects of Novocaine. Other side effects include restlessness, difficulty in breathing, dizziness, drowsiness, lightheadedness, seizures, skin rash and itching. You should mention this to your dentist. They will help you confirm if it's the Novocaine that's causing your stomach ache or any other else. You will then be treated accordingly. Hope that helps.
User Level:
Dentist
Hi there!

I had some cavities filled three days ago. The dentist gave me a shot of Novocaine before the procedure. For the past two days I've got massive stomachache. I guess it's because of the anesthetic. Have you heard of this happening before? Thank you in advance for your replies.


First of all Novacaine (procaine) has not been used in about 40 years,

As far as a lidocaine injection causing a stomachache, while anythjing is theoretically possible, I don't see any way this could happen.
Posted 2 years ago
User Level:
Student
Posted by: mdhola  (2 years ago)
Hi there!

I had some cavities filled three days ago. The dentist gave me a shot of Novocaine before the procedure. For the past two days I've got massive stomachache. I guess it's because of the anesthetic. Have you heard of this happening before? Thank you in advance for your replies.


I agree with dentist's reply above. Novocaine no longer use in dentistry and it is mostly being used for spinal anesthesia. Anyway, you might have misunderstand it.
Are you on other medications right now? For instance, some patients do not tolerate Ibuprofen well and causes gastric problem and there are other bunch of medications that can cause gastic problems. I would advise you to see your physician and get the expert opinion from him.
Thanks!
0
loading